Advertisement

Reactions Weekly

, Volume 1135, Issue 1, pp 11–11 | Cite as

Bupivacaine

Footdrop following epidural analgesia in a child: case report
Case report
  • 8 Downloads

Keywords

Bupivacaine Blocking Effect Peroneal Nerve Epidural Catheter Postoperative Analgesia 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.
An event is serious (FDA MedWatch definition) when the patient outcome is:
  • death

  • life-threatening

  • hospitalisation

  • disability

  • congenital anomaly

  • requires intervention to prevent permanent impairment or damage

A 9-year-old boy, who had undergone ureterneosistostomy, received postoperative analgesia with bupivacaine [dosage not stated] via an epidural catheter for the following 2 days. He experienced bilateral ankle weakness, foot eversion and toe dorsiflexion on catheter removal. Bilateral focal demyelination of the peroneal nerve at the level of his fibular head and minimal axonal damage were revealed by electromyographic studies. [Treatment and patient outcome not stated].Author Comment“We speculate that the common peroneal nerve injuries in our patient were due to mild pressure on the peroneal nerve that was sustained over many hours because of the anesthetic and motor blocking effects of the epidural bupivacaine infusion.”

Key words

Children - adverse reactions - drug-induced - Peripheral-nervous-system-diseases - Bupivacaine - Epidural

REFERENCE

  1. 1.
    Yigit NA, Bagbanci B, Celebi H.Drop foot after pediatric urological surgery under general and epidural anesthesia. Anesthesia and Analgesia 103: 1616, No. 6, Dec 2006 - TurkeyGoogle Scholar

Copyright information

© Adis International limited or Adis Data Information BV 2007

Personalised recommendations